Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 9, 2010, 3:09 PM MDT for 5 counties in Colorado. It took effect at May 10, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2010, 3:09 PM MDT (21:09 UTC)
- In effect from
- May 10, 2010, 11:00 AM MDT
- Expired
- May 10, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3266 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS85 KPUB 092109 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT SUN MAY 9 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUE THE RED FLAG WARNING FOR TODAY AND HAS ISSUED A RED FLAG WARNING FOR MONDAY. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE PRODUCING CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING. ON MONDAY WINDS WILL LIKELY BE EVEN STRONGER. HUMIDITIES ON MONDAY ARE FORECAST TO DROP TO AROUND 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-101315- /O.UPG.KPUB.FW.A.0010.100510T1700Z-100511T0200Z/ /O.NEW.KPUB.FW.W.0018.100510T1700Z-100511T0200Z/ /O.CON.KPUB.FW.W.0017.000000T0000Z-100510T0200Z/ SAN LUIS VALLEY- 309 PM MDT SUN MAY 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING IN THE SAN LUIS VALLEY. CONDITIONS WILL IMPROVE OVERNIGHT...BUT THEN ON MONDAY VERY WINDY CONDITIONS WILL DEVELOP AGAIN...ALONG WITH LOW RELATIVE HUMIDITIES. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
583 WWUS85 KPUB 100150 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 750 PM MDT SUN MAY 9 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM MONDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...CONTINUES THE RED FLAG WARNING FOR MONDAY. GUSTY WINDS AND LOW HUMIDITIES WILL CONTINUE PRODUCING CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY THROUGH MONDAY. WINDS WILL LIKELY BE EVEN STRONGER TOMORROW...AND HUMIDITIES ARE FORECAST TO DROP TO AROUND 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ224-101800- /O.EXP.KPUB.FW.W.0017.000000T0000Z-100510T0200Z/ /O.CON.KPUB.FW.W.0018.100510T1700Z-100511T0200Z/ SAN LUIS VALLEY- 750 PM MDT SUN MAY 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN TOMORROW ACROSS THE SAN LUIS VALLEY...ALONG WITH LOW RELATIVE HUMIDITIES. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
067 WWUS85 KPUB 101028 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 428 AM MDT MON MAY 10 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FORE FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TUESDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR TODAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME AREA TUESDAY AFTERNOON AND EVENING. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY AGAIN THIS AFTERNOON AND EVENING. WEST WINDS MAY GUSTY AS HIGH AS 50 MPH BY AFTERNOON WITH HUMIDITIES DROPPING TO BELOW 15 PERCENT. COMBINED WITH THE DRY FUELS...THIS WILL CAUSE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. WINDS ARE EXPECTED TO INCREASE AGAIN ON TUESDAY WITH THE POTENTIAL FOR ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. COZ224-110230- /O.NEW.KPUB.FW.A.0011.100511T1700Z-100512T0200Z/ /O.CON.KPUB.FW.W.0018.100510T1700Z-100511T0200Z/ SAN LUIS VALLEY- 428 AM MDT MON MAY 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN LUIS VALLEY TODAY. WINDS COULD GUST AS HIGH AS 50 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS TODAY. ONE MORE WINDY AND DRY DAY WILL BE POSSIBLE AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
231 WWUS85 KPUB 101148 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 547 AM MDT MON MAY 10 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TUESDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR TODAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME AREA TUESDAY AFTERNOON AND EVENING. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY AGAIN THIS AFTERNOON AND EVENING. WEST WINDS MAY GUSTY AS HIGH AS 50 MPH BY AFTERNOON WITH HUMIDITIES DROPPING TO BELOW 15 PERCENT. COMBINED WITH THE DRY FUELS...THIS WILL CAUSE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. WINDS ARE EXPECTED TO INCREASE AGAIN ON TUESDAY WITH THE POTENTIAL FOR ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. COZ224-110415- /O.NEW.KPUB.FW.A.0011.100511T1700Z-100512T0200Z/ /O.CON.KPUB.FW.W.0018.100510T1700Z-100511T0200Z/ SAN LUIS VALLEY- 547 AM MDT MON MAY 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN LUIS VALLEY TODAY. WINDS COULD GUST AS HIGH AS 50 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS TODAY. ONE MORE WINDY AND DRY DAY WILL BE POSSIBLE AGAIN ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
128 WWUS85 KPUB 102055 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT MON MAY 10 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A RED FLAG WARNING IS ALSO IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TUESDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR TODAY. IN ADDITION...A RED FLAG WARNING HAS BEEN ISSUED FOR THE SAME AREA TUESDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY CONTINUE THIS AFTERNOON AND EVENING...WITH RELATIVE HUMIDITY GENERALLY BELOW 15 PERCENT...AND WIND GUSTS IN THE 30 TO 40 MPH RANGE. COMBINED WITH THE DRY FUELS...THIS HAS CREATED CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. WINDS ARE EXPECTED TO INCREASE AGAIN ON TUESDAY...COMBINING WITH DRY CONDITIONS FOR ANOTHER DAY OF CRITICAL FIRE WEATHER. COZ224-111300- /O.UPG.KPUB.FW.A.0011.100511T1700Z-100512T0200Z/ /O.NEW.KPUB.FW.W.0019.100511T1700Z-100512T0200Z/ /O.CON.KPUB.FW.W.0018.000000T0000Z-100511T0200Z/ SAN LUIS VALLEY- 255 PM MDT MON MAY 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN LUIS VALLEY ON TUESDAY. WINDS COULD GUST AS HIGH AS 50 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON TUESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SR
925 WWUS85 KPUB 110149 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 749 PM MDT MON MAY 10 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY TUESDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED ON TUESDAY...AS WINDS ARE EXPECTED TO INCREASE AGAIN...COMBINING WITH DRY CONDITIONS AND RECEPTIVE FUELS. COZ224-111800- /O.EXP.KPUB.FW.W.0018.000000T0000Z-100511T0200Z/ /O.CON.KPUB.FW.W.0019.100511T1700Z-100512T0200Z/ SAN LUIS VALLEY- 749 PM MDT MON MAY 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN LUIS VALLEY ON TUESDAY. WINDS COULD GUST AS HIGH AS 50 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 9, 4:35 AM MDT, 10 hours 34 minutes earlier.
Area forecast discussion, May 9, 4:35 AM MDT, 10 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 435 AM MDT SUN MAY 9 2010 .SHORT TERM... (TODAY AND TONIGHT) SHORT-TERM METEOROLOGICAL ISSUES INCLUDE BUT ARE NOT LIMITED TO THE ELEVATED FIRE WEATHER THREAT FOR THE SAN LUIS VALLEY TODAY(FIRE WEATHER ZONE 224)...HOW MUCH WARMER WILL MAXIMUM TEMPERATURES INCREASE TODAY AS COMPARED TO YESTERDAY...GUSTY WINDS(ESPECIALLY BY LATER TONIGHT) AND GENERALLY LOW-GRADE PRECIPITATION THREAT(INCLUDING THE POTENTIAL FOR STRONG MID-AFTERNOON INTO TONIGHT THUNDERSTORMS). CWFA CURRENTLY GRACED BY DECREASING PRECIPITATION RADAR ECHOES...VARIABLE CLOUDS...MILD EARLY MAY EARLY MORNING TEMPERATURES AND RELATIVELY WELL-BEHAVED EARLY MORNING WINDS(OUTSIDE OF SOME OCCASIONAL 30 KNOT WIND GUSTS AT AREAS SUCH AS WOLF CREEK PASS AND TRINIDAD). LATEST SHORT-TERM COMPUTER SIMULATIONS...REAL-TIME DATA AND FORECAST MODEL SOUNDINGS SUGGEST THAT ZONAL TO SOUTHWEST UPPER FLOW TO CONTINUE OVER CWFA TODAY AND TONIGHT AS INCOMING UPPER LOW PUSHES INTO SOUTHEASTERN UTAH BY 12Z MONDAY. WILL CONTINUE WITH THE INHERITED RED FLAG WARNING WHICH WILL BE IN EFFECT FROM 17Z TODAY TO 02Z MONDAY FOR FIRE WEATHER ZONE 224(SAN LUIS VALLEY) DUE TO THE LOW RELATIVE HUMIDITIES...GUSTY WINDS AND EXISTING DRY FUELS. ANOTHER CONCERN IS THAT SOME STRONG THUNDERSTORMS WILL BE CAPABLE OF DEVELOPING OVER PORTIONS OF THE FAR EASTERN PLAINS(ESPECIALLY AFTER 20Z TODAY) AS DEEPER MOISTURE ADVECTS INTO THIS REGION LATER THIS AFTERNOON INTO TONIGHT...LI'S TO DROP INTO THE 0 TO -3 RANGE...CAPES INCREASE TO THE 700 J/KG RANGE AND 0 TO 6 KM BULK SHEARS REACH THE 40 TO 60 KNOT RANGE. SOME LIMITING FACTORS FOR THUNDERSTORM DEVELOPMENT OVER THE FAR EASTERN PLAINS FROM LATER THIS AFTERNOON INTO TONIGHT INCLUDE NEGATIVE BUOYANCY VALUES THAT ARE IN THE 0 TO -400 RANGE...MAIN LIFT REMAINS WELL WEST OF THE REGION THROUGH 06Z TONIGHT AND MOISTURE WILL BE QUITE SHALLOW. AT THIS TIME WILL PAINT GENERALLY ISOLATED THUNDERSTORMS...SOME STRONG OVER THE FAR EASTERN PLAINS FROM APPROXIMATELY 20-21Z TODAY UNTIL 09Z-10Z MONDAY. ANOTHER SHORT-TERM ISSUE WILL BE INCREASING WINDS...ESPECIALLY OVER FAVORED HIGHER TERRAIN AREAS(ESPECIALLY AFTER MIDNIGHT). FOR NOW...HAVE PAINTED WIND GUSTS OF BETWEEN 50 AND 60 KNOTS AT TIMES FOR THESE AREAS BETWEEN 06Z AND 12Z MONDAY. FINALLY...PROJECT THAT MAXIMUM TEMPERATURES TODAY SHOULD RUN SOME 12F TO 18F DEGREES WARMER THIS AFTERNOON THAN NOTED YESTERDAY AFTERNOON FROM THE I-25 CORRIDOR EASTWARD...WHILE WESTERN SECTIONS OF THE CWFA SHOULD NOTE ONLY A CATEGORY OR TWO OF WARMING. IN ADDITION...MOST AREAS SHOULD ALSO NOTE A CATEGORY OR TWO OF WARMING FOR MINIMUM TEMPERATURES BY MONDAY MORNING AS COMPARED TO THIS MORNING. .LONG TERM... (MONDAY THROUGH SATURDAY) ...WINDY AND WARM WITH FIRE WEATHER CONCERNS FOR SAN LUIS VALLEY ON MONDAY... ...COOLER AND UNSETTLED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY WITH SNOW POSSIBLE FOR MTNS/PIKES PEAK REGION... SEVERAL SYSTEMS TO IMPACT AREA THROUGH THE LONG TERM AS AN ACTIVE AND PROGRESSIVE WEATHER PATTERN CONTINUES THROUGH NEXT WEEK. MODELS IN AGREEMENT ON TAKING THE NEXT TROF FROM THE GREAT BASIN MONDAY MORNING ACROSS CO AND INTO THE CENTRAL PLAINS OF NE/KS BY MON AFTN. 100+ KT UPPER JET TRANSLATES ACROSS SRN CO DURING THE DAY WITH DRY LINE PUNCHING EASTWARD INTO WRN KS BY EARLY AFTN. FAIRLY STRONG SFC PRESSURE GRADIENT SETS UP ACROSS THE AREA WITH H7 WINDS IN THE 40-50 KT RANGE. SHOULD SEE GUSTS TO NEAR 70 MPH ACROSS THE MTN AREAS...WITH GUSTS UP TO 45-55 MPH ACROSS THE PLAINS BY AFTERNOON. H7 TEMPS COOL AS TROF MOVES ACROSS HOWEVER DEEP MIXING SHOULD STILL YIELD MAX TEMPS IN THE 70S TO NEAR 80 ACROSS THE FAR EASTERN AREAS. WITH SFC DEW POINTS DROPPING INTO THE SINGLE DIGITS ACROSS THE MTN AREAS...WILL LIKELY BE LOOKING AT ANOTHER RED FLAG DAY FOR THE SAN LUIS VALLEY. ONLY AREA THAT COULD SEE A FAIR SHOT OF PRECIP WITH THIS SYSTEM WILL BE ACROSS THE CENTRAL MTS. COLD FRONT DROPS THROUGH THE PLAINS MONDAY NIGHT. COULD SEE SOME STRATUS DEVELOP TOWARDS MORNING ACROSS PORTIONS OF THE SE PLAINS...ESPECIALLY ALONG THE NRN SLOPES OF THE PALMER DIVIDE. H7 TEMPS COOL TO -2C AND WITH DEW POINTS IN THE UPPER 20S...IF CLOUD COVER DOESNT MATERIALIZE...COULD BE LOOKING AT POTENTIAL FROST FOR THE PALMER DIVIDE REGION. FOR NOW...THINK STRATUS WILL KEEP THIS FROM OCCURRING. NEXT SYSTEM QUICK ON ITS HEALS WILL BE DROPPING FROM THE PACIFIC NORTHWEST INTO THE GREAT BASIN ON TUESDAY. THIS ONE LOOKS A TAD STRONGER AND A BIT FARTHER SOUTH...AND SPREADS MORE WIDESPREAD PCPN ACROSS THE CEN MTNS/PALMER DIVIDE AND PIKES PEAK REGION BY TUES AFTN...AS STRONG WAA DEVELOPS OVERTOP SFC FRONT WHICH HANGS UP ACROSS THE SE PLAINS. THERE ARE STILL SOME MODEL DIFFERENCES WHICH MAKE DETAILS SOMEWHAT UNCERTAIN. NAM HAS MUCH STRONGER EASTERLY H7 WINDS AND IS COLDER THAN GFS...SUGGESTING THE POTENTIAL FOR SEVERAL INCHES OF SNOW ACROSS PIKES PEAK/PALMER DIVIDE TUES NIGHT. GFS IS WARMER AND FARTHER NORTH WITH FRONT AND THE AXIS OF HEAVIER PCPN. OVERALL FCST PACKAGE HAS THE RIGHT IDEA...WITH PCPN CHANCES RAMPING UP TUESDAY AFTN ACROSS NRN PORTIONS OF THE FCST AREA...WITH AT LEAST SCATTERED POPS SPREADING SOUTHWARD ACROSS THE PLAINS DURING THE NIGHT AS THE FRONT DROPS SOUTHWARD. NAM IS QUITE AGGRESSIVE WITH THE QPF...WITH A GOOD WETTING RAIN AND HIGHER ELEVATION SNOW ACROSS MUCH OF THE SE MTS AND SE PLAINS. GFS AND ECMWF SUGGESTS SE MTS AND PLAINS SOUTH OF HIGHWAY 50 WILL REMAIN LARGELY DRY. WILL SPLIT THE DIFFERENCE IN THESE TWO SOLUTIONS FOR NOW. CONCERN IS THIS SYSTEM MAY FOLLOW THE TRENDS OF THE PAST FEW AND END UP TRACKING FARTHER TO THE NORTH. CLOSED UPPER LOW LIFTS OUT TO THE NORTH OF THE AREA ON WEDNESDAY KEEPING WEATHER GENERALLY COOL AND UNSETTLED. COULD BE DEALING WITH ANOTHER POTENTIAL FROST/FREEZE WED NIGHT IF SKIES CAN CLEAR OUT BEHIND THE DEPARTING SYSTEM...ESPECIALLY FOR THE PALMER AND RATON RIDGES. MODEL DIFFERENCES GROW THROUGH THE REMAINDER OF THE EXTENDED...BUT BOTH GFS AND ECMWF KEEP SOME SORT OF TROFFING ACROSS THE WRN US WHICH MOVES ACROSS THE AREA ON SAT/SAT NIGHT. THIS WOULD SUGGEST SOUTHERLY TO SOUTHEAST FLOW ACROSS THE DISTRICT WITH THE POTENTIAL FOR RETURN FLOW TO ADVECT HIGHER DEW POINTS INTO THE PLAINS...AND ENOUGH MOISTURE TO KEEP AT LEAST ISOLATED AFTERNOON -TSRA IN THE FCST. SHOULD SEE TEMPS WARMING BACK UP FOR FRIDAY INTO SATURDAY...WITH NEXT FRONT DROPPING ACROSS THE REGION SAT NIGHT. -KT && .AVIATION... VFR CONDITIONS ARE EXPECTED AT THE KALS...KCOS AND KPUB TAF SITES TODAY. GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED FROM LATE THIS MORNING INTO THIS EVENING...ESPECIALLY AT KALS. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS(SOME STRONG) ARE EXPECTED OVER PRIMARILY NORTHERN AND EASTERN SECTIONS OF THE CWFA. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR COZ224. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR COZ224. && 77/31
Hazardous weather outlook, May 9, 6:44 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 644 AM MDT SUN MAY 9 2010 COZ058>089-093>099-101245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 644 AM MDT SUN MAY 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP OVER THE SAN LUIS VALLEY FROM LATE THIS MORNING INTO THIS EVENING. WIND GUSTS TO 40 MPH AND HUMIDITIES LESS THAN 15 PERCENT ARE EXPECTED. THESE CONDITIONS...COMBINED WITH EXISTING DRY FUELS...HAS THE POTENTIAL TO CREATE EXTREME FIRE BEHAVIOR SHOULD A FIRE GET STARTED. CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS. ISOLATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55 MPH...HAIL UP TO 3/4 INCH IN DIAMETER...HAZARDOUS CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF LOCALLY HEAVY RAINFALL ARE POSSIBLE OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND TONIGHT. OVER THE MOUNTAINS...ISOLATED LIGHT SNOW SHOWERS ARE EXPECTED TONIGHT...ALTHOUGH LITTLE...IF ANY...SNOW ACCUMULATION IS ANTICIPATED. FINALLY...STRONG WINDS GUSTING TO BETWEEN 50 AND 65 MPH OVER THE HIGHER TERRAIN AREAS OF THE PIKES PEAK...TELLER COUNTY AREA...THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS ARE PROJECTED TO DEVELOP TONIGHT...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG GUSTY WEST WINDS WILL SPREAD ACROSS THE DISTRICT MONDAY. WINDS COULD GUST UP TO 50 MPH ACROSS THE PLAINS AND HIGH VALLEYS...WITH GUSTS UP TO 65 MPH ACROSS THE MOUNTAINS. THESE STRONG WINDS COMBINED WITH LOW HUMIDITIES AND DRY FUELS WILL LEAD TO A CONTINUED HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY MONDAY AFTERNOON AND EVENING. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND NORTHERN PORTIONS OF THE SOUTHEAST PLAINS MONDAY AFTERNOON ALONG A COLD FRONT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE LIGHTNING AND GUSTY WINDS. SOME LIGHT SNOWFALL ACCUMULATIONS OF AROUND AN INCH OR LESS WILL BE POSSIBLE ACROSS THE HIGHER PEAKS OF THE CONTINENTAL DIVIDE MONDAY THROUGH MONDAY NIGHT. ANOTHER...POTENTIALLY STRONGER SYSTEM WILL MOVE ACROSS COLORADO TUESDAY NIGHT THROUGH WEDNESDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE ACCUMULATING SNOW ACROSS THE CENTRAL MOUNTAINS AND PIKES PEAK REGION. A FEW INCHES OF HEAVY WET SNOW WILL BE POSSIBLE ACROSS PIKES PEAK AND PORTION OF NORTHERN EL PASO COUNTY TUESDAY NIGHT AND EARLY WEDNESDAY...WITH SCATTERED RAIN SHOWERS SPREADING ACROSS THE SOUTHEAST PLAINS TUESDAY NIGHT AND WEDNESDAY. THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS NEXT SYSTEM. IF THE SYSTEM TRACKS FARTHER TO THE NORTH...THEN PRECIPITATION CHANCES MAY DECREASE SIGNIFICANTLY ACROSS SOUTHEAST COLORADO. IF THE SYSTEM TRACK DROPS FARTHER TO THE SOUTH...THEN ACCUMULATING SNOW MAY SPREAD AS FAR SOUTH AS THE WETS AND SANGRE DE CRISTO MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 200 PM THIS AFTERNOON AND TONIGHT OVER THE FAR EASTERN PLAINS. 77/31
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.